Combinatorics of linear iterated function systems with overlaps

Sidorov, Nikita (2007) Combinatorics of linear iterated function systems with overlaps. Nonlinearity, 20 (5). pp. 1299-1312. ISSN 1361-6544

[img] PDF
Combinatorics.pdf
Restricted to Registered users only

Download (196kB)
Official URL: http://www.iop.org/EJ/toc/0951-7715/20/5

Abstract

Let p_0, ..., p_{m-1} be points in {\mathbb{R}}^d , and let \{f_j\}_{j=0}^{m-1} be a one-parameter family of similitudes of {\mathbb{R}}^d : \[ \begin{eqnarray*} f_j({\hbox{\bit x}}) = {\lambda}{\hbox{\bit x}} + (1-{\lambda}){\hbox{\bit p}}_j,\tqs j=0,\dots,m-1, \end{eqnarray*} \] where λ ∈ (0, 1) is our parameter. Then, as is well known, there exists a unique self-similar attractor S_λ satisfying S_λ =\bigcup_{j=0}^{m-1} f_j(S_λ) . Each x ∈ S_λ has at least one address (i_1,i_2,\dots)\in\prod_1^\infty\{0,1,\dots,m-1\} , i.e. \lim_n f_{i_1}f_{i_2}\dots f_{i_n}({\bf 0})=\x . We show that for λ sufficiently close to 1, each x ∈ S_λ setmn {p0, ..., pm-1} has 2^{\aleph_0} different addresses. If λ is not too close to 1, then we can still have an overlap, but there exist xs which have a unique address. However, we prove that almost every x ∈ Sλ has 2^{\aleph_0} addresses, provided S_λ contains no holes and at least one proper overlap. We apply these results to the case of expansions with deleted digits. Furthermore, we give sharp sufficient conditions for the open set condition to fail and for the attractor to have no holes. These results are generalizations of the corresponding one-dimensional results, however most proofs are different.

Item Type: Article
Subjects: MSC 2010, the AMS's Mathematics Subject Classification > 60 Probability theory and stochastic processes
Depositing User: Ms Lucy van Russelt
Date Deposited: 20 Nov 2007
Last Modified: 20 Oct 2017 14:12
URI: http://eprints.maths.manchester.ac.uk/id/eprint/926

Actions (login required)

View Item View Item